Alert archive / Wisconsin / Flash Flood Warnings in 2008

Flash Flood Warning 5, NWS La Crosse, WI

June 5, 2008Grant County, Wisconsin; Clayton County, Iowa

NWS La Crosse, WI issued this flash flood warning at Jun 5, 2008, 5:04 AM CDT for Grant County, Wisconsin; Clayton County, Iowa. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 5:04 AM CDT (10:04 UTC)
Expired
Jun 5, 2008, 9:56 AM CDT
In force
5 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Clayton County, IA, Grant County, WI

The radar

The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:45 AM CDTFLASH FLOOD1 N Bagley, WICOUNTY ROAD X BETWEEN WYALUSING STATE PARK AND JELLYSTONE CAMPGROUND CLOSED DUE TO HIGH WATER
Jun 5, 6:45 AM CDTFLASH FLOOD1 N Guttenberg, IABUCK CREEK ROAD HAS WATER OVER THE ROAD
Jun 5, 8:25 AM CDTFLOOD5 Sw Lancaster, WIGRANT RIVER OUT OF ITS BANKS AT PORTER BRIDGE NEAR HIGHWAY 35/81 INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 101 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1408 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 051008
FFWARX
IAC043-WIC043-051600-
/O.NEW.KARX.FF.W.0005.080605T1004Z-080605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
504 AM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAYTON COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITIES OF...GUTTENBERG...ELKADER...
  GRANT COUNTY IN SOUTHWEST WISCONSIN...
  THIS INCLUDES THE CITIES OF...PLATTEVILLE...LANCASTER...

* UNTIL 1100 AM CDT

* AT 501 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
FLOODING FROM RECENT THUNDERSTORMS OVER THE WARNED AREA. MORE 
RAINFALL IS EXPECTED OVER THE WARNED AREA...WITH UP TO ANOTHER INCH 
OF RAIN EXPECTED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VOLGA...
  MONONA...MCGREGOR...MARQUETTE...GARNAVILLO...FARMERSBURG...
  MUSCODA...FENNIMORE...BOSCOBEL AND BLOOMINGTON

LAW ENFORCEMENT REPORTED FLOODING IN BAGLEY AND SOME EVACUATIONS ARE 
TAKING PLACE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4254 9063 4264 9071 4268 9088 4264 9090
      4265 9161 4308 9160 4308 9116 4300 9115
      4299 9107 4306 9095 4308 9083 4318 9067
      4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 1004Z 180DEG 0KT 4273 9144

$$

DTJ
5 follow-up statements
000 
WGUS73 KARX 051047
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
541 AM CDT THU JUN 5 2008

IAC043-WIC043-051600-
/O.CON.KARX.FF.W.0005.000000T0000Z-080605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
541 AM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRANT AND CLAYTON COUNTIES...

AT 538 AM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VOLGA...
MONONA...MCGREGOR...MARQUETTE...GUTTENBERG...GARNAVILLO...
FARMERSBURG...ELKADER...PLATTEVILLE...MUSCODA...LANCASTER...
FENNIMORE...BOSCOBEL AND BLOOMINGTON

AT 538 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING FROM RECENT THUNDERSTORMS WITH TORRENTIAL RAINFALL 
LOCATIONS WITH THE GREATEST RISK OF FLASH FLOODING INCLUDE 
GUTTENBERG...ELKADER...PLATTEVILLE...LANCASTER...VOLGA...STRAWBERRY 
POINT...MONONA AND MCGREGOR. UP TO ANOTHER HALF TO ONE INCH OF 
RAINFALL CAN BE EXPECTED OVER THE NEXT TWO HOURS OVER THE WARNED 
AREA.

AT 500 AM...PUBLIC REPORTED AN ESTIMATED 3.75 INCHES OF RAIN NEAR 
BOSCOBEL IN GRANT COUNTY.

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4254 9063 4264 9071 4268 9088 4264 9090
      4265 9161 4308 9160 4308 9116 4300 9115
      4299 9107 4306 9095 4308 9083 4318 9067
      4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 1041Z 180DEG 0KT 4273 9144

$$

DTJ
000 
WGUS73 KARX 051052 CCA
FFSARX

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
541 AM CDT THU JUN 5 2008

IAC043-WIC043-051600-
/O.COR.KARX.FF.W.0005.000000T0000Z-080605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
541 AM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRANT AND CLAYTON COUNTIES...

AT 538 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING FROM RECENT THUNDERSTORMS WITH TORRENTIAL RAINFALL. 
LOCATIONS WITH THE GREATEST RISK OF FLASH FLOODING INCLUDE 
GUTTENBERG...ELKADER...PLATTEVILLE...LANCASTER...VOLGA...STRAWBERRY 
POINT...MONONA AND MCGREGOR. UP TO ANOTHER HALF TO ONE INCH OF 
RAINFALL CAN BE EXPECTED OVER THE NEXT TWO HOURS OVER THE WARNED 
AREA.

AT 500 AM...PUBLIC REPORTED AN ESTIMATED 3.75 INCHES OF RAIN NEAR 
BOSCOBEL IN GRANT COUNTY.

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4254 9063 4264 9071 4268 9088 4264 9090
      4265 9161 4308 9160 4308 9116 4300 9115
      4299 9107 4306 9095 4308 9083 4318 9067
      4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 1041Z 180DEG 0KT 4273 9144

$$

DTJ
000 
WGUS73 KARX 051153
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
648 AM CDT THU JUN 5 2008

IAC043-WIC043-051600-
/O.CON.KARX.FF.W.0005.000000T0000Z-080605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
648 AM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRANT AND CLAYTON COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
VOLGA...MONONA...MCGREGOR...MARQUETTE...GUTTENBERG...GARNAVILLO...FAR
MERSBURG...ELKADER...PLATTEVILLE...MUSCODA...LANCASTER...FENNIMORE...
BOSCOBEL AND BLOOMINGTON

AT 640 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN GRANT COUNTY 
REPORTED THAT COUNTY ROAD X BETWEEN WYALUSING STATE PARK AND 
JELLYSTONE CAMPGROUND IS CLOSED DUE TO HIGH WATER. COUNTY ROAD Q 
HAD WATER OVER THE ROAD. FLOODING CONTINUES IN BAGELY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA 
THROUGH 9 AM...WITH ADDITIONAL AMOUNTS FROM 1/4 TO UP TO AN INCH 
POSSIBLE.

IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IF FLOOD 
WATERS THREATEN. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS 
BY FOOT OR AUTOMOBILE. REMEMBER...TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4254 9063 4264 9071 4268 9088 4264 9090
      4265 9161 4308 9160 4308 9116 4300 9115
      4299 9107 4306 9095 4308 9083 4318 9067
      4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 1148Z 180DEG 0KT 4273 9144

$$

RIECK
000 
WGUS73 KARX 051325
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
817 AM CDT THU JUN 5 2008

IAC043-WIC043-051600-
/O.CON.KARX.FF.W.0005.000000T0000Z-080605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
825 AM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRANT AND CLAYTON COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
VOLGA...MONONA...MCGREGOR...MARQUETTE...GUTTENBERG...GARNAVILLO...FAR
MERSBURG...ELKADER...PLATTEVILLE...MUSCODA...LANCASTER...FENNIMORE...
BOSCOBEL AND BLOOMINGTON

AT 815 AM CDT...THE RAINFALL WAS TAPERING OFF ACROSS THE WARNED 
AREA. HOWEVER...FLOODING WAS STILL BE REPORTED IN SEVERAL LOCATIONS. 
LOCAL LAW ENFORCEMENT REPORTED SEVERAL ROADS CLOSED DUE TO THE HIGH 
WATER. IN GRANT COUNTY...COUNTY ROAD X BETWEEN WYALUSING STATE PARK 
AND JELLYSTONE PARK REMAINS CLOSED DUE TO HIGH WATER. IN CLAYTON 
COUNTY...BUCK CREEK ROAD NEAR GUTTENBERG IS CLOSED. LOWER CEDAR ROAD 
IS CLOSED AND GLACIER ROAD BETWEEN LITTLEPORT AND EDGEWOOD IS CLOSED 
ALL DUE TO HIGH WATER.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4254 9063 4264 9071 4268 9088 4264 9090
      4265 9161 4308 9160 4308 9116 4300 9115
      4299 9107 4306 9095 4308 9083 4318 9067
      4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 1317Z 180DEG 0KT 4273 9144

$$

RABERDING
000
WGUS73 KARX 051456
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
954 AM CDT THU JUN 5 2008

IAC043-WIC043-051504-
/O.CAN.KARX.FF.W.0005.000000T0000Z-080605T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-GRANT WI-
956 AM CDT THU JUN 5 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GRANT AND CLAYTON
COUNTIES...

THE RAIN HAS MOVED EAST OF THE AREA THUS THE THREAT FOR FLASH 
FLOODING HAS DIMINISHED ACROSS THE WARNED AREA. LOCAL LAW 
ENFORCEMENT AND EMERGENCY MANAGEMENT REPORT WATER IS RECEDING. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4254 9063 4264 9071 4268 9088 4264 9090
      4265 9161 4308 9160 4308 9116 4300 9115
      4299 9107 4306 9095 4308 9083 4318 9067
      4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 1454Z 180DEG 0KT 4273 9144

$$

RABERDING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:22 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 5, 3:22 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
322 AM CDT THU JUN 5 2008

.SHORT TERM...TODAY THROUGH SATURDAY

MAIN FORECAST CONCERNS ARE SEVERE WEATHER AND HEAVY RAIN POTENTIAL
TODAY THROUGH FRIDAY.

LATEST WATER VAPOR SATELLITE IMAGERY INDICATING UPPER LEVEL
TROUGH DIGGING OVER SOUTHWESTERN U.S. FIRST SHORTWAVE TROUGH
EMBEDDED IN SOUTHWESTERLY FLOW ALOFT EJECTING OUT INTO CENTRAL KANSAS
AND NEBRASKA. 05.03Z RUC INDICATING MOISTURE TRANSPORT AND
CONVERGENCE AT 305K ISENTROPIC SURFACE IN ASSOCIATION WITH
SHORTWAVE TROUGH. LATEST MOSAIC RADAR INDICATING COMPLEX OF
SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTHWEST WISCONSIN
INTO EASTERN NEBRASKA. LATEST 08Z SURFACE ANALYSIS INDICATING LOW
PRESSURE DEVELOPING OVER WESTERN KANSAS AND WARM FRONT EXTENDING
EAST FROM LOW PRESSURE INTO SOUTHERN IOWA.

05.00Z GFS AND NAM ARE IN GOOD AGREEMENT WITH MOVING UPPER LEVEL
TROUGH NORTHEAST INTO SOUTHERN CANADA BY 00Z SATURDAY. BOTH MODELS
ARE IN VERY GOOD AGREEMENT WITH TROUGHING OVER WESTERN U.S.
AND RIDGING OVER THE EASTERN U.S. THROUGH FORECAST PERIOD. THIS WILL
CONTINUE TO ALLOW FOR SOUTHWEST FLOW ALOFT OVER FORECAST AREA AND AN
ACTIVE WEATHER PATTERN THROUGH THE PERIOD. BIGGEST DIFFERENCE BETWEEN
THE 05.00Z GFS AND NAM IS HOW FAR NORTH SURFACE WARM FRONT WILL
MOVE TODAY. 05.00Z GFS IS FARTHER NORTH THAN NAM. WITH CURRENT MESO
COMPLEX SYSTEM OVER MUCH OF THE FORECAST AREA AND ASSOCIATED COLD
POOLS/OUTFLOW BOUNDARIES MAY PLAY A FACTOR IN HOW FAR NORTH WARM
FRONT MOVES. LATEST 05.00Z EASTARW4 MOVES COMPLEX OF STORMS OVER
EASTERN NEBRASKA ACROSS FORECAST AREA BY 18Z THURSDAY AND LIFTS WARM
FRONT INTO CENTRAL WISCONSIN BY 21Z THURSDAY. WHILE...THE 05.00Z
EASTNMM4 LIFTS WARM FRONT INTO NORTHERN IOWA AND SOUTHERN WISCONSIN
BY 21Z. CONFIDENCE IS STILL LOW ON HOW FAR SURFACE WARM FRONT MOVES
NORTH TODAY AND INTO TONIGHT.

AS FAR AS SEVERE WEATHER POTENTIAL FOR TODAY INTO TONIGHT...BOTH THE
05.00Z GFS AND NAM CONTINUE TO INDICATE SURFACE BASE CAPE OF 1500 TO
2000 J/KG OVER SOUTHERN FORECAST AREA AND 0-3KM SHEAR OF 30 TO 40
KNOTS ACROSS FORECAST AREA TODAY INTO TONIGHT. BOTH MODELS INDICATING
A TORNADO THREAT ALONG SURFACE WARM FRONT. BOTH MODELS INDICATING 0-
1KM SHEAR OF 20 TO 30 KNOTS AND SIGNIFICANT TORNADO PARAMETER OF
GREATER THAN 2 ALONG SURFACE WARM FRONT. POTENTIAL FOR LARGE HAIL...
DAMAGE WIND AND ISOLATED TORNADOES ACROSS FORECAST AREA DOES
EXIST...AS SURFACE WARM FRONT MOVES NORTH ACROSS FORECAST AREA TODAY
AND INTO TONIGHT.

SURFACE LOW/COLD FRONT MOVES ACROSS THE FORECAST AREA FRIDAY AND
INTO FRIDAY EVENING. BOTH MODELS INDICATING STRONG DYNAMICAL FORCING
AND MOISTURE CONVERGENCE ASSOCIATED WITH SURFACE COLD FRONT.
THOUGH...BOTH MODELS CONTINUE TO HAVE TIMING ISSUES WITH MOVEMENT
OF SURFACE FRONT. THIS WILL HAVE IMPACT ON SEVERE POTENTIAL OVER
PORTIONS OF THE FORECAST AREA.

ANOTHER SURFACE COLD/SHORTWAVE TROUGH EXPECTED TO MOVE ACROSS THE
FORECAST AREA SATURDAY AFTERNOON. BEST LIFT AND MOISTURE
CONVERGENCE APPEAR TO BE OVER WESTERN HALF OF FORECAST AREA. WILL
INCREASED PRECIPITATION CHANCES ACROSS MUCH OF FORECAST AREA.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

MAIN FORECAST CONCERNS THROUGH PERIOD ARE PRECIPITATION CHANCES
THROUGH PERIOD. LATEST 05.00Z GFS AND ECMWF CONTINUE TO INDICATE
TROUGHING OVER THE WESTERN U.S. AND RIDGING ACROSS EASTERN U.S. BOTH
MODELS WILL CONTINUE TO HAVE TIMING OF EMBEDDED SHORTWAVE TROUGHS
MOVING INTO THE CENTRAL PLAINS AND UPPER MIDWEST THROUGH THE
PERIOD. ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE FORECAST
AREA AND WILL MAKE NO MAJOR CHANGES AT THIS TIME.

&&

.AVIATION...

POTENTIALLY VERY ACTIVE CONVECTIVELY OVER THE NEXT 24-36 HRS...AS A
VOLATILE ATMOSPHERE INTERACTS WITH SFC BOUNDARIES AND UPPER LEVEL
ENERGY. HOWEVER...TRYING TO PINPOINT THE MOST PROBABLE SHRA/TS TIMES
IS PROVING DIFFICULT. A WARM FRONT CURRENTLY LIES ACROSS SOUTHERN
IA/NORTHERN ILL...AND IS PROGGED TO PUSH NORTH TODAY...AND COULD
MOVE QUITE RAPIDLY THIS AFTERNOON AS THE ATMOSPHERE MIXES TO THE
SOUTH. HOW FAR NORTH THOUGH IS IN QUESTION...AS ONGOING
CONVECTION/CLOUDS WILL ACT TO INHIBIT THIS NORTHWARD MOVEMENT.
OBVIOUSLY POSITIONING WILL IMPACT WINDS/CEILINGS/PCPN THREAT FOR
KRST/KLSE. NAM12/ARW/NNM SHORT TERM MODELS ALL POINT TO LIFTING THIS
WARM FRONT NORTHWARD THIS MORNING...KEEPING SHRA/TS A THREAT THROUGH
THE MID MORNING HOURS...BUT PUSHING IT NORTH IN THE AFTERNOON. THINK
THE TIMING MAY BE A BIT FAST AT THE MOMENT...AND WILL TEMPER THE
WARM FRONT/S NORTHWARD PROGRESS. BETTER CHANCES FOR DRY CONDITIONS
FOR LATE THIS MORNING INTO THE EARLY AFTERNOON THOUGH...SO WILL LEAN
THE TAFS TOWARD THAT. PCPN CHANCES WOULD IMPROVE BY MID/LATE
AFTERNOON...IF THE WARM FRONT IS HANGING IN THE VICINITY.
AGAIN...CONFIDENCE SHAKY...AND WILL HAVE TO MONITOR VERY
CLOSELY...MAKING TAF UPDATES AS NEEDED.

.HYDROLOGY...TODAY INTO TONIGHT

A WARM FRONT WILL MOVE NORTH ACROSS FORECAST AREA TODAY AND INTO
TONIGHT. CONFIDENCE IS LOW ON HOW FAR NORTH THE WARM FRONT WILL
MOVE TODAY. THOUGH...A STRONG SURGE OF MOISTURE WILL IMPINGE ON THE
WARM FRONT FOR A ROUND OF SHOWERS AND THUNDERSTORMS TODAY AND INTO
TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY. LOCALIZED
HEAVY RAINFALL WILL BE POSSIBLE TODAY AND INTO FRIDAY...WITH
LOCAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE TODAY THROUGH
FRIDAY. DUE TO THE UNCERTAINTY ON POSITION AND TIMING OF
SURFACE WARM FRONT AND COLD FRONT AND EXACT LOCATION OF THE
HEAVIEST RAINFALL. WILL CONTINUE WITH HYDROLOGIC OUTLOOK PRODUCT...
WITH NO HEADLINES PLANNED FOR NOW.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...DTJ
AVIATION..........RIECK
Hazardous weather outlook, Jun 5, 5:00 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT THU JUN 5 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-052200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS LOOK LIKELY FOR PARTS OF THE REGION
TODAY AND TONIGHT...AS AN UNSTABLE...MOIST AIR MASS INTERACTS
WITH A WARM FRONT AND COLD FRONT. LARGE HAIL...DAMAGING WINDS...
HEAVY RAIN...AND EVEN ISOLATED TORNADOES WILL ALL BE POSSIBLE.

A WARM FRONT WILL ADVANCE NORTHWARD ACROSS THE REGION TODAY...
ALTHOUGH HOW QUICKLY...AND HOW FAR NORTH...ARE UNCERTAIN. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NORTH OF THE
BOUNDARY HOWEVER...WITH A TORNADIC POTENTIAL THIS AFTERNOON AND
EVENING AROUND THE BOUNDARY. BEST ESTIMATES AS OF NOW IS TO BRING
THIS FRONT GRADUALLY NORTH...INTO SOUTHERN MINNESOTA AND CENTRAL
WISCONSIN BY MID AFTERNOON...AND THEN INTO CENTRAL MINNESOTA AND
NORTHERN WISCONSIN THIS EVENING. THE SEVERE THREAT...ASIDE FROM
HEAVY RAIN...DIMINISH AS YOU MOVE NORTH OF THE WARM FRONT.

MEANWHILE TO THE WEST...A COLD FRONT WILL BE MOVING EAST OUT OF THE
PLAIN STATES TO ACROSS WESTERN MINNESOTA AND EASTERN IOWA...
TRIGGERING THUNDERSTORMS ALONG AND AHEAD OF IT. THESE STORMS WILL
LIKELY BECOME STRONG TO SEVERE...AND COULD AFFECT THE LOCAL AREA
LATE THIS EVENING THROUGH THE OVERNIGHT HOURS.

AS OF NOW...THERE APPEARS TO BE TWO WINDOWS OF HIGHER RISK FOR
SEVERE WEATHER. ONE WILL BE LATER THIS AFTERNOON AND EARLY EVENING...
IN THE VICINITY OF THE WARM FRONT. THE OTHER WILL BE LATE TONIGHT
INTO THE OVERNIGHT HOURS...AS THE COLD FRONT STARTS TO TRACK IN.
STILL...THE UNCERTAINTY OF WHERE THE WARM FRONT WILL LIE LATER TODAY
BRINGS INTO QUESTION TIMING AND LOCATION FOR THE GREATER SEVERE
WEATHER THREAT. UPDATES TO REFINE THE RISKS WILL BE NEEDED LATER
TODAY AS THE POSITIONING OF THIS BOUNDARY BECOMES MORE CLEAR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM POTENTIAL WILL CONTINUE INTO FRIDAY...AS THE COLD FRONT
TRACKS THROUGH THE REGION...EXITING EAST INTO THE EASTERN
GREAT LAKES LATE FRIDAY NIGHT. INSTABILITY AND WIND
PROFILES WILL CONTINUE TO BE FAVORABLE FOR LARGE HAIL AND DAMAGING
WINDS...ALONG WITH LOCALLY HEAVY RAINFALL. ISOLATED TORNADOES CANNOT
BE RULED OUT. THE MAIN THREAT TIME LOCALLY WILL BE IN THE MORNING

THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...BUT THE SEVERE WEATHER POTENTIAL IN THIS TIME PERIOD
REMAINS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO FRIDAY.
IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT
COUPLE DAYS...AND SHOULD THE THREAT OF FLOODING MATERIALIZE...REPORTS
OF RIVER LEVELS WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL IS SCHEDULED FOR 1 PM TODAY.

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:43 AM CDTAreal Flood AdvisoryARXFloyd2 hr
Jun 5, 5:35 AM CDTRiver Flood WarningARXClayton14 hr

Nearby

Flash Flood Warnings in Wisconsin, 2008Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.